MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EKOSONIC ENDOVASCULAR DEVICE, 106X24CM; CATHETER, CONTINUOUS FLUSH

BOSTON SCIENTIFIC CORPORATION EKOSONIC ENDOVASCULAR DEVICE, 106X24CM; CATHETER, CONTINUOUS FLUSH
Model Number 500-55124
Medical Device Problem Codes Leak/Splash (1354); Obstruction of Flow (2423)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/28/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that there was a drug leak and occlusion.An ekosonic endovascular device, 106x24cm was selected for use in a unilateral thrombolysis procedure.After seven hours of ekos therapy, while in the icu, it was observed that there was a wet spot in the patient's bed and some blood backing up in the drug luer.The nurse attempted to flush the catheter and observed that fluid squirted sideways out of the drug infusion tubing, below the hub where the stopcock was connected.There was a pinhole leak in the hub of the drug infusion tubing.The line into the patient was completely occluded.Troubleshooting was unable to resolve the issue.The tpa was run at a slower rate to bypass the issue and therapy was completed in the morning.Thrombus was resolved.There were no reported adverse consequences to the patient.

Brand Name
EKOSONIC ENDOVASCULAR DEVICE, 106X24CM
Common Device Name
CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key20523485
Report Number2124215-2024-66756
Device Sequence Number18138458
Product Code KRA
UDI-Device Identifier00858593006158
UDI-Public00858593006158
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K213422
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/09/2025
Device Model Number500-55124
Device Catalogue Number500-55124
Device Lot Number8035099180
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/28/2024
Initial Report FDA Received Date10/24/2024
Date Device Manufactured05/10/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown